I was just put on labetalol HCL 200 mg, twice a day along with norvasc 25 mg once a day. I also take Lipitor but that's not new. I have pain in my back both top and bottom, my left knee and my right groin. I have a hard time standing up but when I do get up it does not hurt and I can walk. The pain in my neck I can still feel but not as bad when walking. Could this all be from the new meds? My doctor said I would be miserable til my body adjusts. I was on atenolol and norvasc before this. BTW, my blood pressure has not changed and hasn't gone down. It has been since Sept. 8, 2010 that I started to take the new meds. Thanks.
Upto 10% of people who take Labetolol do feel fatigued as one the side effects of the med. It would take time for your body to adjust to the change in meds, hope things work out for the good, if it becomes too bother some please talk to the doc/pharmacist who prescribed the med.
Applies to: labetalol, Norvasc (amlodipine)
MONITOR: Additive reductions in heart rate, cardiac conduction, and cardiac contractility may occur when calcium channel blockers are used concomitantly with beta blockers, particularly in patients with ventricular or conduction abnormalities. While this combination may be useful and effective in some situations, potentially serious cardiovascular adverse effects such as congestive heart failure, severe hypotension, and/or exacerbation of angina may occur. The proposed mechanisms include additive slowing in AV conduction, reduced cardiac contractility secondary to beta-blockade, and decreased peripheral vascular resistance secondary to calcium channel blockade. In addition, some calcium channel blockers may inhibit the CYP450 metabolism of hepatically metabolized beta blockers, resulting in increased serum concentrations.
MANAGEMENT: Close clinical monitoring of patient hemodynamic response and tolerance is recommended if a calcium channel blocker is prescribed with a beta blocker, and the dosage of one or both agents adjusted as necessary. The same precaution should be observed when beta blocker ophthalmic solutions are used, since they are systemically absorbed and can produce clinically significant systemic effects even at low or undetectable plasma levels.
However, please talk to you doctor to either change/alter the dose or you need to keep a close monitor of the meds that you take, please take care & be well & safe!
- Norvasc Information for Consumers
- Norvasc Information for Healthcare Professionals (includes dosage details)
- Side Effects of Norvasc (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 30 Aug 2009 • 1 answer
Posted 27 Sep 2009 • 2 answers
Posted 27 Apr 2010 • 2 answers
Posted 18 Jun 2013 • 1 answer
Posted 23 Jun 2013 • 2 answers